MAUDE Adverse Event Report: ABBOTT MEDICAL 8CH INFINITY DBS FLEX EXTN KIT, 90CM, B; DBS EXTENSION

ABBOTT MEDICAL 8CH INFINITY DBS FLEX EXTN KIT, 90CM, B; DBS EXTENSION
Model Number 6373
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.Date of event is estimated.
 
Event or Problem Description
It was reported that the patient's extension was displaying high impedances.As a result, the extension was replaced.
 
Additional Manufacturer Narrative
The report of high impedance was confirmed.Analysis of the returned lead extension found it was damaged prior to being returned.The terminal end of the extension was missing; this segment was found to be stuck in the returned ipg (see per-2020-0234495-01) header port 9-16.The segment was removed from the port however, a contact remained stuck in the header block and was not able to be extracted.Microscopic inspection of the returned extension found a kink on the outer tubing approximately 19.0cm from the stimulation (header) end of the lead where all internal wires were broken.These fractures are consistent with an overstress condition or sudden event the extension was subjected to while still in vivo.

Brand Name
8CH INFINITY DBS FLEX EXTN KIT, 90CM, B
Common Device Name
DBS EXTENSION
Manufacturer (Section D)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
MDR Report Key11111077
Report Number1627487-2021-00024
Device Sequence Number3950635
Product Code MHY
UDI-Device Identifier05415067020864
UDI-Public05415067020864
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P140009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2021
Device Model Number6373
Device Catalogue Number6373
Device Lot Number6994872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;